Alert archive / Indiana / River Flood Warnings in 2020
River Flood Warning 115, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Mar 18, 2020, 11:02 PM EDT for Hamilton County, Marion County, Indiana. It took effect at Mar 20, 2020, 8:36 AM EDT. It was in force for 44 hr.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2020, 11:02 PM EDT (03:02 UTC)
- In effect from
- Mar 20, 2020, 8:36 AM EDT
- Expired
- Mar 22, 2020, 4:40 AM EDT
- In force
- 44 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Hamilton County, IN, Marion County, IN
The radar
The Indianapolis radar (KIND), 29 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White River (IN) at Noblesville (NBLI3). The gauge peaked at 11.41 ft at Mar 21, 2020, 3:00 AM EDT.
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 19 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03349000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Mar 18, 10:32 PM EDT, 30 minutes earlier.
Area forecast discussion, Mar 18, 10:32 PM EDT, 30 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1032 PM EDT Wed Mar 18 2020 .UPDATE... The AVIATION Section has been updated below. && .SYNOPSIS... Issued at 339 PM EDT Wed Mar 18 2020 A low pressure system will bring showers and thunderstorms to the area at times Thursday into Friday morning. Some severe storms are possible Thursday night. A series of systems will then bring precipitation at times Sunday into next week. Above normal temperatures into Thursday will give way to below normal readings for the weekend. Near to above normal conditions return thereafter. && .NEAR TERM...(Rest of This Afternoon and Tonight) Issued at 339 PM EDT Wed Mar 18 2020 This afternoon, rain continued across much of central Indiana. The embedded thunder had moved out of the area. Rain extended back into Illinois. Rain will continue this afternoon ahead of an upper wave. Will continue high PoPs most areas. Forcing will diminish early this evening as the upper wave exits. Will keep some low PoPs east this evening to account for any lingering showers. Otherwise will go dry for much of the night. Will bring in some low PoPs to the southwest late as a warm front begins its approach. NBM temperatures look reasonable. && .SHORT TERM...(Thursday through Saturday) Issued at 339 PM EDT Wed Mar 18 2020 Models are close enough that the National Blend of Models initialization was accepted for most items. On Thursday, another upper wave will move in during the morning along with a surface warm front. An increasing low level jet will bring in moisture. With the expected forcing and moisture will go high PoPs morning into mid-afternoon. PoPs will then diminish as the area moves into the warm sector. While in the warm sector, strong shear will be across the area, helped by a strong 850mb jet. Plentiful moisture will move in as well with the aforementioned jet. Some models show dewpoints well over 60. Thus expect some surface instability is likely, although the extent of which is uncertain. Forcing will increase from the west during the evening as more upper energy moves in ahead of a surface cold front. Expect some strong to severe thunderstorms to develop to the south and west of central Indiana where better instability will reside. CIPS analog shows there is some threat for severe, but it indicates that the better chances for multiple events are west and south of central Indiana. Still, SPC increased the risk from Marginal to Enhanced, so there is a concern for severe storms, especially if some sun does break out before sunset. Feel the best chances for severe will be across the southwest and west, closer to better instability. Will have to watch the far north as well in case the warm front slows or stalls there. Best chances for supercells will be west of the area, with more of a mixed mode here. Heavy rain will also be a threat with high precipitable water values. PoPs will be high by later Thursday evening, then diminish to chance by Friday morning as the cold front moves through. Friday afternoon into Saturday will be dry. NBM temperatures look reasonable until Thursday night, when it looks much too cool given expected timing of the cold front. Raised them there and tweaked highs Friday. Temperatures will fall much of Friday thanks to cold advection. && .LONG TERM /Saturday night through Wednesday/... Issued at 320 PM EDT Wed Mar 18 2020 Broad surface high pressure will be in place as the long term begins. Cooler than normal temperatures will rule until Monday when warm advection begins to increase as the high slides further east and a low pressure system approaches from the southwest. Without strong subsidence or upper ridging Sunday into Monday, cannot rule out a weak wave prompting a few light showers, so left the NBM small PoPs in the forecast. Better chances arrive Tuesday through Wednesday with potential for stronger upper forcing to combine with a surface frontal system. High confidence in below normal temperatures Saturday night through Sunday night. Low confidence in any precipitation Sunday through Monday. Medium confidence in rain chances Tuesday through Wednesday. && .AVIATION /Discussion for the 19/03Z TAF Update/... Issued at 1026 PM EDT Wed Mar 18 2020 Update... LIFR conditions continue at KIND. Previous Discussion... Rain has subsided for now and will remain out of the area for the night. Nonetheless, persistent IFR and LIFR ceilings will linger through tonight. There is a chance for some brief MVFR conditions around daybreak Thursday morning, but this is low confidence. Regardless if there is brief improvement, the conditions will quickly deteriorate back to IFR/LIFR by mid-morning Thursday when rain moves back into the TAF sites. They will stay at those level through late afternoon Thursday. In addition, there is a severe thunderstorm threat for tomorrow afternoon/evening, but confidence in timing and location is not high enough to include mention in TAFs at this time. In regard to winds, they will be southerly and increasing to 12 to 15 kts with gusts to 25 kts Thursday afternoon as the low level jet increases in the warm sector of a low pressure sytem. Low level wind shear will be a threat for late Thursday afternoon. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...50 NEAR TERM...50 SHORT TERM...50 LONG TERM....CP AVIATION...TDUD
Hazardous weather outlook, Mar 18, 4:37 PM EDT, 6 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 437 PM EDT Wed Mar 18 2020 INZ021-028>031-035>049-051>057-060>065-067>072-192045- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 437 PM EDT Wed Mar 18 2020 This hazardous weather outlook is for central Indiana. .DAY ONE...Tonight. Outlook: No hazardous weather is expected at this time. Discussion: Rain will diminish from west to east into this evening. More rain may develop again late tonight in the southwest. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Outlook: Thunderstorms are possible Thursday into Thursday night. Severe storms are possible mainly Thursday evening into the early part of the overnight Thursday night. Damaging winds, isolated tornadoes, large hail, and locally heavy rain are all threats. The additional rain Thursday combined with what fell Wednesday could lead to some flooding of favored low lying areas and along streams and rivers. Winds will gust over 30 mph Thursday into Friday. Discussion: A low pressure system will bring showers and some thunderstorms to the area Thursday and Thursday night. Some severe storms are possible Thursday night. Much colder air will move in for the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible Thursday, mainly in the evening and overnight hours. .STORM MOTION STATEMENT... The expected storm motion Thursday evening is from the southwest at 55 MPH. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 11:02 PM EDT | River Flood Warning | IND | Bartholomew, Johnson, Shelby | 4 days |
| Mar 18, 11:02 PM EDT | River Flood Warning | IND | Lawrence, Martin | 9 days |
| Mar 18, 11:02 PM EDT | River Flood Warning | IND | Lawrence, Martin | 9 days |
| Mar 18, 11:02 PM EDT | River Flood Warning | IND | Lawrence, Martin | 9 days |
| Mar 18, 11:02 PM EDT | River Flood Warning | IND | Hamilton, Madison | 3 days |
| Mar 18, 11:02 PM EDT | River Flood Warning | IND | Marion, Morgan | 4 days |
| Mar 18, 11:02 PM EDT | River Flood Warning | IND | Marion, Morgan | 4 days |
| Mar 18, 11:02 PM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 21 days |
| Mar 18, 11:02 PM EDT | River Flood Warning | IND | Monroe, Morgan, Owen | 5 days |
| Mar 18, 11:02 PM EDT | River Flood Warning | IND | Carroll, Tippecanoe, White | 63 hr |
| Mar 18, 11:02 PM EDT | River Flood Warning | IND | Clay, Greene | 70 hr |
| Mar 19, 4:08 AM EDT | Flash Flood Watch | IND | Bartholomew, Brown, Daviess, Decatur, Greene, Jackson and 6 more | 27 hr |
Nearby
River Flood Warnings in Indiana, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.